Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Albany, NY

July 18, 2012Dutchess County, New York

NWS Albany, NY issued this special weather statement at Jul 18, 2012, 5:03 PM EDT for Dutchess County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2012, 5:03 PM EDT (21:03 UTC)
Expired
Jul 18, 2012, 5:30 PM EDT
In force
27 min
Issued by
NWS Albany, NY

County Dutchess County, NY

The radar

The Albany radar (KENX), 107 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1053 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1053 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WWUS81 KALY 182103
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT WED JUL 18 2012

NYZ064>066-182130-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
503 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW 
YORK...AND DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR RED OAKS
MILL...OR ABOUT OVER POUGHKEEPSIE...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
RED OAKS MILL...MYERS CORNER AND 7 MILES SOUTH OF PLEASANT VALLEY BY
510 PM EDT
HOPEWELL JUNCTION BY 520 PM EDT
6 MILES NORTHWEST OF PAWLING AND 7 MILES WEST OF WINGDALE BY 530 PM
EDT

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4157 7397 4158 7396 4158 7402 4158 7405
      4177 7397 4183 7370 4175 7352 4152 7354
TIME...MOT...LOC 2103Z 283DEG 23KT 4166 7391

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 18, 4:45 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 18, 4:45 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
445 PM EDT WED JUL 18 2012

.SYNOPSIS...
A COLD FRONT WILL SAG SOUTH ACROSS SOUTHEAST NEW YORK AND
SOUTHERN NEW ENGLAND INTO THIS EVENING...STALLING ACROSS THE MID
ATLANTIC STATES THURSDAY NIGHT. HIGH PRESSURE WILL BUILD INTO THE
REGION FROM ONTARIO AND QUEBEC THURSDAY BRINGING MUCH LESS HUMID
AND MORE SEASONABLE CONDITIONS TO THE REGION...HOWEVER LOW
PRESSURE RIPPLING EAST ALONG THE STALLED FRONT TO OUR SOUTH WILL
PUSH CLOUDS AND SCATTERED SHOWERS INTO THE SOUTHERN PARTS OF THE
REGION FRIDAY. HIGH PRESSURE WILL TAKE CONTROL TO START THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 445 PM...CANCELLED SEVERE THUNDERSTORM WATCH 490 AS WELL AS
THE HEAT ADVISORY FOR SOUTHERN AREAS.

STILL SOME INSTABILITY AND ISOLATED TO SCATTERED THUNDERSTORMS
OVER ULSTER...DUTCHESS...AND LITCHFIELD COUNTIES INTO THIS EVENING
ALTHOUGH WE BELIEVE THE SEVERE THREAT HAS DIMINISHED. INSTABILITY
HAS DECREASED SINCE EARLIER TO AROUND 1000-2000 J/KG...BUT STILL
ENOUGH CAPE TO ALLOW FOR SOME CONVECTION TO CONTINUE. ANY CELLS
THAT HAVE DEVELOPED IN THE LAST HALF HOUR HAVE BEEN NOT NEARLY AS
TALL AS THE SEVERE STORMS FROM EARLIER IN THE AFTERNOON. THE MAIN
FRONTAL BOUNDARY WITH A WIND SHIFT HAS SLOWED ITS SOUTHWARD
PROGRESS...LEAVING THE SOUTHERN THREE COUNTIES IN THE
WARM/MOIST/UNSTABLE AIR WITH THE LINGERING THREAT OF STORMS.

CONVECTION SHOULD DECREASE WITH LOSS OF DAYTIME HEATING TOWARDS
DARK...ALSO DUE TO THE SLOW SOUTHWARD PROGRESS OF THE FRONT
CLEARING THE AREA. LOWER DEWPOINTS LAGGING A BIT BEHIND THE
INITIAL FRONT...BUT RELIEF CAN BE SEEN NOT TOO FAR AWAY WITH
DEWPOINTS DROPPING INTO THE UPPER 50S TO LOWER 60S ALREADY NORTH
AND WEST OF THE CAPITAL REGION.

CDFNT REACHES LONG ISLAND SOUND LATER THIS EVENING...DECELERATING
ACROSS THE MID ATLC STATES. NAM/00 UTC ECMWF BRING SUFFICIENT
DRYING INTO FCA TO CLEAR SKIES IN MOST AREAS TNGT...EXCEPT ALONG S
TIER OF FCA WHERE WK WVS OF LOW PRESSURE ALONG STALLING FRONT KEEP
CLOUDS IN PLACE. TD WILL DROP INTO THE 50S INS MOST AREAS AND LOW
60S SOUTHEAST...WITH CONDITIONS BCMG MORE COMFORTABLE. WINDS WILL
TURN N OVERNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
THUR 500HPA TROF AXIS SWEEPS E OF RGN...SFC HIGH AXIS BUILDS SE FM
ONT/QB..AND MOST OF AREA WILL BE IN STRONG SUBSIDENCE WITH NOTHING
MORE THAN FAIR WX CU.  AS HAS BEEN THE CASE THE PST FEW RUNS..THE
MDL SUITE CONTS TO STALL TDYS CDFNT E/W ACROSS MID ATLC STATES WITH
12UTC NAM/GEM DOING SO NR MASON DIXON LINE. WHILE N PTNS OF FCA WILL
SEE SUNNY SKIES...CLOUDS WILL BE ENOUGH TO BRING PS CONTS IN MID
HUD VLY AND CT. GEM EVENG BRINGS THICKER CLOUDS AND THREAT OF MORE
-SHRA TO S TIER THU.

THU NT AND FRI 500HPA SHORT WV RIPPLES EAST ACROSS THE FRONT
STALLED NR MASON/DIXON LINE WITH WK CYCLOGEN RESPONSE IN
GFS/NAM WHILE GEM EXITS THIS FEATURE AS IT WAS PROBABLY 12 HOURS
FASTER IN ITS HANDLING. THE 12UTC NAM IS MORE AGGRESSIVE PUSHING
CLOUDS AND THREAT OF -SHRA AS FAR N AS MHWK VLY DURING THE DAY
FRI. THE GFS HAS THE SAME FEATURES ALL 50-75 MILES FURTHER S...BUT
STILL SUG QUITE A BIT OF CLOUDS ACROSS MID HUD VL AND W CT.

WITH THIS MUCH CLOUDINESS TO THE SOUTH...TEMPS WILL BE COOLER
SOUTH AND WARMER FURTHER N WHERE SKIES WILL REMAIN MS. TEMPS FRI N
AREAS WILL REACH MID 70S HIR TRRN TO LOW 80S IN VLYS...BUT STRUGGLE
TO GET OUT OF THE 60S AND LOW 70S ALONG S TIER IN THE CLOUDS.

FRIDAY NT WEAK 500 HPA EXITS RGN AND FRONTAL BOUNDARY SAGS SOUTH
OUT OF RANGE...AS SFC HIGH BUILDS ACROSS NY/NEW ENG SAT SLIDING
OFFSHORE SAT NT. SAT SHOULD BE A DRY DAY WITH COMFORTABLE
HUMIDITY...LIGHT WINDS AND SEASONABLE TEMPS.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE LONG TERM PERIOD CONTAINS A PERIOD OF CHC -SHRA/TSRA FOCUSED
PRIMARILY ON MONDAY AND MONDAY NIGHT...WITH DRY CONDITIONS ON EITHER
SIDE.  THE WEEKEND STARTS OFF DRY WITH HIGH PRESSURE IN CONTROL FROM
THE LOWER GREAT LAKES REGION TO THE CANADIAN MARITIMES.  THIS
FEATURE GRADUALLY LOSES ITS GRIP...THOUGH...AS A COLD FRONT
APPROACHES FROM SOUTHEASTERN CANADA.  FOR SUNDAY AND SUNDAY NIGHT...
POPS ARE CHC IN THE ADIRONDACKS...WITH SCHC ELSEWHERE.  THE FRONT
SLIPS SOUTH ACROSS OUR FORECAST AREA MONDAY NIGHT...AFTER WHICH TIME
POPS DROP OFF QUICKLY...WITH DRY WEATHER TUESDAY THROUGH WEDNESDAY.
SUNSHINE WILL INCREASE AGAIN THROUGH MID-WEEK.

HIGH TEMPERATURES WILL BE MOSTLY IN THE UPPER 70S TO MID 80S RANGE
EACH DAY WITH ONLY SLIGHT COOLING BEHIND THE COLD FRONT.  WITH
PARTLY CLOUDY SKIES SATURDAY NIGHT...RADIATIONAL COOLING WILL MAKE
IT THE COOLEST NIGHT OF THE WEEK...WITH LOWS RANGING FROM AROUND 50
DEGREES IN THE MOUNTAINS...TO AROUND 60 IN THE LOWER MID-HUDSON
VALLEY.  THEREAFTER...LOWS WILL BE MAINLY FROM THE LOWER 50S TO MID
60S.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
MAINLY VFR CONDITIONS FOR THE TAF SITES...HOWEVER...COLD FRONT WAS
MOVING SOUTH TOWARD THE MID HUDSON VALLEY WHERE A LINE OF CONVECTION
HAS DEVELOPED.  THIS WILL BE THE PROBLEMATIC TAF FOR KPOU WHERE WE
WILL PLACE A TEMPO GROUP FOR CONVECTION THIS AFTERNOON.

TO THE NORTH OF THIS CONVECTION...WINDS HAVE BECOME NORTHERLY WITH A
MORE STABLE AIR MASS AND THIS TREND WILL CONTINUE INTO TONIGHT.  THE
POTENTIAL FOR FOG APPEARS MINIMAL AT THIS TIME AND WE WILL LEAVE OUT
OF THE TAFS AT THIS TIME.

ADDITIONAL HIGH LEVEL MOISTURE WILL MOVE INTO THE REGION DURING
THURSDAY AS A SHORT WAVE INTERACTS WITH THE FRONTAL BOUNDARY AND
ADVECTS MOISTURE BACK NORTH.

OUTLOOK...
THU NT-FRI NT...KGFL-KALB-KPSF...VFR WITH NO SIG WX.
KPOU...VFR...CHC MVFR WITH -SHRAS.
SAT-SUN...VFR...NO SIG WX.
MON...MAINLY VFR...SLIGHT CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL SLOWLY MOVE SOUTHWARD ACROSS EASTERN NEW YORK AND
WESTERN NEW ENGLAND TODAY WITH SOME SHOWERS AND THUNDERSTORMS.  A
BROAD AREA OF HIGH PRESSURE WILL BUILD IN FROM JAMES BAY TONIGHT
INTO THURSDAY WITH SEASONABLE TEMPERATURES AND LESS HUMID
CONDITIONS.

RELATIVE HUMIDITY VALUES WILL LOWER TO 40-70 PERCENT TODAY...AND
RECOVER TO 90 TO 100 PERCENT TONIGHT. EXPECT MINIMUM RH VALUES OF
25 TO 50 PERCENT THURSDAY AFTERNOON.

THE WINDS WILL BE FROM THE WEST OR NORTHWEST AT 5 TO 15 MPH
TODAY...AND DECREASE TO LESS THAN 10 MPH TONIGHT. NORTH WINDS OF 5
TO 15 MPH WILL BE COMMON ON THURSDAY.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS OVER THE
NEXT 5 DAYS.

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A FRONTAL PASSAGE
TODAY WILL PRODUCE SOME HEAVY RAINFALL DUE TO A SHORT PERIOD OF
ANOMALOUSLY HIGH PRECIPITATELY WATER VALUES IN THE 1.5 TO 2 INCH
RANGE. SOME PONDING OF WATER ON ROADWAYS OR POOR DRAINAGE FLOODING
IS POSSIBLE ESPECIALLY FROM THE CAPITAL REGION SOUTH. ZONAL FLASH
FLOOD GUIDANCE VALUES REMAIN HIGH FOR MID JULY. THE POTENTIAL FOR
FLASH FLOODING IS LOW AT THIS TIME IN THE ALY HYDRO SERVICE AREA.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER/JPV
NEAR TERM...SNYDER/JPV
SHORT TERM...WASULA
LONG TERM...ELH
AVIATION...BGM
FIRE WEATHER...WASULA
HYDROLOGY...WASULA
Hazardous weather outlook, Jul 18, 4:51 PM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
451 PM EDT WED JUL 18 2012

CTZ001-013-NYZ063>066-191100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
451 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER AND DUTCHESS COUNTIES
IN EAST CENTRAL NEW YORK...AND LITCHFIELD COUNTY IN NORTHWEST
CONNECTICUT.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. ALTHOUGH
THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE...SOME MAY PRODUCE
GUSTY WINDS AND SOME BRIEF DOWNPOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
191100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
451 PM EDT WED JUL 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN VERMONT...AS WELL AS EAST CENTRAL NEW YORK EXCLUDING
ULSTER AND DUTCHESS COUNTIES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 18, 2:49 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
249 PM EDT WED JUL 18 2012

CTZ001-013-NYZ065-066-181915-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
249 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH.  THIS STORM
WAS LOCATED NEAR BEACON...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
HOPEWELL JUNCTION BY 255 PM EDT
PAWLING AND 9 MILES SOUTH OF WINGDALE BY 315 PM EDT

LAT...LON 4145 7401 4152 7401 4159 7395 4172 7394
      4174 7347 4157 7346 4157 7348 4163 7350
      4165 7349 4166 7351 4152 7353 4149 7392
      4144 7397
TIME...MOT...LOC 1848Z 273DEG 28KT 4153 7389

WRS/VTK
Local storm report, Jul 18, 3:30 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             WINGDALE                41.65N  73.56W
07/18/2012  E0.75 INCH       DUTCHESS           NY   PUBLIC

&&

EVENT NUMBER ALY1200126

IRL
Local storm report, Jul 18, 3:37 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
337 PM EDT WED JUL 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     PAWLING                 41.56N  73.60W
07/18/2012                   DUTCHESS           NY   PUBLIC

            TREES AND WIRES DOWN ALONG WITH NICKEL SIZE HAIL

&&

EVENT NUMBER ALY1200127

IRL
Special weather statement, Jul 18, 3:54 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
354 PM EDT WED JUL 18 2012

CTZ001-013-182030-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-
354 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR LITCHFIELD...OR ABOUT 7 MILES
SOUTH OF TORRINGTON...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
TERRYVILLE BY 405 PM EDT

LAT...LON 4163 7325 4181 7326 4183 7294 4182 7294
      4180 7296 4179 7301 4165 7298 4164 7298
      4163 7299 4162 7302
TIME...MOT...LOC 1954Z 263DEG 23KT 4173 7311

WRS/VTK
Special weather statement, Jul 18, 4:39 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
439 PM EDT WED JUL 18 2012

NYZ065-066-182115-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
439 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM IN DUTCHESS COUNTY IN EAST CENTRAL NEW
YORK...

AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR RED HOOK...
OR ABOUT OVER RHINEBECK...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
PINE PLAINS AND STANFORDVILLE BY 455 PM EDT...
AMENIA AND MILLERTON BY 510 PM EDT...

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4191 7396 4208 7393 4208 7390 4200 7370
      4198 7353 4201 7352 4200 7349 4177 7351
TIME...MOT...LOC 2039Z 289DEG 26KT 4197 7383
Special weather statement, Jul 18, 5:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT WED JUL 18 2012

NYZ064>066-182130-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
503 PM EDT WED JUL 18 2012

...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW
YORK...AND DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR RED OAKS
MILL...OR ABOUT OVER POUGHKEEPSIE...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
RED OAKS MILL...MYERS CORNER AND 7 MILES SOUTH OF PLEASANT VALLEY BY
510 PM EDT
HOPEWELL JUNCTION BY 520 PM EDT
6 MILES NORTHWEST OF PAWLING AND 7 MILES WEST OF WINGDALE BY 530 PM
EDT

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4157 7397 4158 7396 4158 7402 4158 7405
      4177 7397 4183 7370 4175 7352 4152 7354
TIME...MOT...LOC 2103Z 283DEG 23KT 4166 7391

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:03 PM EDTSpecial Weather StatementALYWarren, Washington42 min
Jul 17, 9:20 PM EDTSpecial Weather StatementALYHamilton25 min
Jul 17, 9:37 PM EDTSpecial Weather StatementALYHerkimer23 min
Jul 17, 10:56 PM EDTSpecial Weather StatementALYMontgomery, Schenectady34 min
Jul 17, 11:01 PM EDTSpecial Weather StatementALYRensselaer29 min
Jul 17, 11:28 PM EDTSpecial Weather StatementALYRensselaer, Schenectady32 min
Jul 18, 12:09 AM EDTSpecial Weather StatementALYRensselaer21 min
Jul 18, 12:49 PM EDTSpecial Weather StatementALYColumbia26 min
Jul 18, 1:03 PM EDTSpecial Weather StatementALYDutchess27 min
Jul 18, 1:14 PM EDTHeat AdvisoryALYColumbia, Dutchess, Greene, Ulster3 hr
Jul 18, 1:16 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster59 min
Jul 18, 1:33 PM EDTSevere Thunderstorm WarningALYDutchess57 min
Jul 18, 1:45 PM EDTAreal Flood AdvisoryALYDutchess103 min
Jul 18, 2:04 PM EDTSevere Thunderstorm WarningALYDutchess56 min
Jul 18, 2:49 PM EDTSpecial Weather StatementALYPutnam26 min
Jul 18, 2:54 PM EDTSevere Thunderstorm WarningALYDutchess66 min
Jul 18, 3:26 PM EDTAreal Flood AdvisoryALYDutchess61 min
Jul 18, 4:39 PM EDTSpecial Weather StatementALYDutchess36 min
Jul 18, 5:12 PM EDTSpecial Weather StatementALYUlster33 min
Jul 18, 5:43 PM EDTSpecial Weather StatementALYDutchess32 min
Jul 18, 6:14 PM EDTSpecial Weather StatementALYDutchess46 min
Jul 17, 8:25 PM EDTSpecial Weather StatementALYRutland50 min
Jul 18, 1:56 PM EDTSpecial Weather StatementALY34 min
Jul 18, 3:54 PM EDTSpecial Weather StatementALY36 min
Jul 18, 3:58 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region32 min
Jul 18, 6:27 PM EDTSpecial Weather StatementALY48 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.